Alert archive / Florida / Small Craft Advisories in 2025

Small Craft Advisory 21, NWS Tallahassee, FL

March 28, 2025

NWS Tallahassee, FL issued this small craft advisory at Mar 28, 2025, 2:46 PM EDT. It took effect at Mar 28, 2025, 10:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2025, 2:46 PM EDT (18:46 UTC)
In effect from
Mar 28, 2025, 10:00 PM EDT
Expired
Mar 29, 2025, 8:00 AM EDT
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

612 
WHUS72 KTAE 281846
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
246 PM EDT Fri Mar 28 2025

GMZ730-752-755-765-772-775-290800-
/O.NEW.KTAE.SC.Y.0021.250329T0200Z-250329T1200Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
246 PM EDT Fri Mar 28 2025 /146 PM CDT Fri Mar 28 2025/

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM EDT /9 PM CDT/ THIS
EVENING TO 8 AM EDT /7 AM CDT/ SATURDAY...

* WHAT...East winds around 20 kts and gusts up to 30 kts
  associated with a nocturnal easterly surge tonight.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal waters from 
  Mexico Beach to Apalachicola FL out 20 NM, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, Waters from 
  Apalachicola to Mexico Beach FL from 20 to 60 NM, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From 10 PM EDT /9 PM CDT/ this evening to 8 AM EDT /7 
  AM CDT/ Saturday.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots are expected to produce hazardous conditions for small
  craft. These hazardous conditions may result in poor vessel
  handling and steering response, broaching, overturned dinghies
  and kayaks, slips and falls on slippery decks, rub damage along
  docks and seawalls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
952 
WHUS72 KTAE 290019
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
819 PM EDT Fri Mar 28 2025

GMZ730-752-755-765-772-775-290830-
/O.CON.KTAE.SC.Y.0021.250329T0200Z-250329T1200Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
819 PM EDT Fri Mar 28 2025 /719 PM CDT Fri Mar 28 2025/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM
CDT/ SATURDAY...

* WHAT...East winds around 20 kts and gusts up to 30 kts 
  associated with a nocturnal easterly surge tonight.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal waters from 
  Mexico Beach to Apalachicola FL out 20 NM, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, Waters from 
  Apalachicola to Mexico Beach FL from 20 to 60 NM, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From 10 PM EDT /9 PM CDT/ this evening to 8 AM EDT /7 
  AM CDT/ Saturday.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots are expected to produce hazardous conditions for 
  small craft. These hazardous conditions may result in poor 
  vessel handling and steering response, broaching, overturned 
  dinghies and kayaks, slips and falls on slippery decks, rub 
  damage along docks and seawalls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
954 
WHUS72 KTAE 290813
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
413 AM EDT Sat Mar 29 2025

GMZ730-752-755-765-772-775-291200-
/O.CON.KTAE.SC.Y.0021.000000T0000Z-250329T1200Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
413 AM EDT Sat Mar 29 2025 /313 AM CDT Sat Mar 29 2025/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM
CDT/ THIS MORNING...

* WHAT...East winds around 20 kts and gusts up to 25 kts
  associated with a nocturnal easterly surge.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal waters from 
  Mexico Beach to Apalachicola FL out 20 NM, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, Waters from 
  Apalachicola to Mexico Beach FL from 20 to 60 NM, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...Until 8 AM EDT /7 AM CDT/ this morning.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 1:13 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 28, 1:13 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
113 PM EDT Fri Mar 28 2025

...New AVIATION...

.UPDATE...
Issued at 1015 AM EDT Fri Mar 28 2025

No significant updates to the forecast are needed this morning.
Tweaked the dew points and temperatures to account for
observations this morning.

&&

.NEAR TERM...
(Today and tonight)
Issued at 344 AM EDT Fri Mar 28 2025

Surface high pressure will slide into the western Atlantic today. As
a result, low level moisture will be on the increase with
southeasterly return flow. Temperatures will remain above average
with highs this afternoon mainly ranging from the lower to middle
80s and lows tonight mainly ranging from the upper 50s to lower 60s.
Rain will hold off with the main upper level shortwave still well
west of the area.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 344 AM EDT Fri Mar 28 2025

A weakening area of low pressure limps into the Lower MS Valley on
Saturday, then gradually lifts northward thanks to a downstream
ridge. The arrival of this system prompts returning rain chances in
addition to a slight chance of thunderstorms, mainly during the
afternoon. The best potential (45-55% PoP) is along/north of the FL
state line. Thick cloud cover somewhat offsets warm/moist southerly
flow with respect to high temperatures - forecast to range from the
upper 70s to low 80s. These values are a few to several degrees
above normal for the end of March. Overnight lows will be
unseasonably warm by about a dozen degrees with readings in the
sultry low 60s.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 344 AM EDT Fri Mar 28 2025

Rain chances temporarily dwindle as the weekend system exits the
region late Sunday into early Monday. Attention then turns to a
stronger surface low moving past the Great Lakes while dragging a
front into the Deep South. The environment will be favorable for
severe weather given the expected combination of sufficient deep-
layer shear, lift/convergence from the front and its attendant upper
trough, and some early-Spring instability.

A large 15-29% risk probability (equivalent to a Day 1-3 Slight,
level 2 of 5) encompassing the entire Tri-State area remains in
place for the SPC Day 5 Outlook - valid 12Z Monday to 12Z Tuesday.
The spatial & temporal nature of this outlook implies greater-than-
normal confidence on the prospects for severe thunderstorms.
However, details are still nebulous on timing and anticipated
hazards. Locally heavy rainfall appears possible as well, especially
over SE AL into parts of SW GA where a Marginal Risk (level 1 of 4)
is highlighted by the WPC in their Day 4 Outlook - valid 12Z Monday
to 12Z Tuesday. Any severe and/or flooding threat looks to taper off
by early Tuesday.

Looking ahead mid to late next week, the northern stream upper-level
pattern stays progressive with strong subtropical ridging extending
from the Gulf into the Western Atlantic. This setup supports a
notable warming trend as 500-mb heights increase to the 90th
percentile or greater, per SPC sounding climatology for KTLH. Highs
well into the 80s and lows in the 60s will be common. What's of
lower confidence is the ridge's position/strength compared to the
wavey mid-latitude jet stream. The deterministic ECMWF & CMC shows a
stout ridge whose axis takes on a SW-NE orientation and therefore
shunts a cold front and its attendant convection to our NW. By
contrast, the GFS solution depicts a weaker, more zonally oriented
ridge, which allows the front to sag into the Tri-State area.
Regardless, the weather in the latter part of the long-term period
is shaping up to be unseasonably warm and unsettled.

&&

.AVIATION...
(18Z TAFS)
Issued at 107 PM EDT Fri Mar 28 2025

VFR conditions will prevail for the next 24 hours with generally
southeast winds. Gusts of 15-20 kt are possible this afternoon for
ECP, TLH, and DHN. Some LLWS is possible overnight tonight at TLH
and VLD with S/SE winds around 1500 ft up to 35 kt. ECP is on the
fringe and will be evaluated in later updates. Gusts up to 20 kt
will be possible again at ECP and DHN after 15z Saturday.

&&

.MARINE...
Issued at 344 AM EDT Fri Mar 28 2025

The West Tampa Buoy (42036) was reporting a sustained east wind near
18 kts with 2-ft seas and a dominant period of 4 seconds early this
morning.

CWF Synopsis: Surface high pressure off the coastal Carolinas and an
area of low pressure approaching from Eastern Texas fosters east to
southeast winds across the waters. Small craft should exercise
caution west of Apalachicola today as the pressure gradient
tightens. Nocturnal easterly surges are expected off the Nature
Coast into Apalachee Bay heading into the weekend. By Saturday, the
surface low's arrival supports returning chances for showers and
thunderstorms with cautionary boating conditions. A stronger storm
system moves through the region Monday into Tuesday.

&&

.FIRE WEATHER...
Issued at 344 AM EDT Fri Mar 28 2025

The combination of moderate southeasterly transport winds and fairly
high mixing heights is expected to result in high dispersions across
most of the area this afternoon. MinRH values will be higher than
yesterday, although still somewhat low in the upper 20s to lower 30s
away from the coast. A chance of rain is expected for Sunday with a
higher chance for most areas on Monday.

&&

.HYDROLOGY...
Issued at 344 AM EDT Fri Mar 28 2025

Rain returns to the forecast this weekend, but does not look
impactful, especially when considering our recent dry stretch of
weather. Monday could be a different story as a stronger system
arrives and will be capable of producing locally heavy rainfall.
Overall, significant flooding is not expected. Meanwhile, Aucilla
River - Lamont continues to fall, but remains in action stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   81  60  80  64 /   0   0   0  20
Panama City   78  64  77  66 /   0   0   0  20
Dothan        82  61  80  62 /   0   0  10  30
Albany        83  61  81  62 /   0   0   0  20
Valdosta      84  61  83  63 /   0   0   0  20
Cross City    84  59  84  64 /   0   0   0  20
Apalachicola  73  64  73  66 /   0   0   0  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ108-112.

     High Rip Current Risk from 11 PM EDT /10 PM CDT/ this evening
     through Sunday evening for FLZ114-115.

GA...None.
AL...None.
GM...High Rip Current Risk through Sunday evening for GMZ735.

&&

NEAR TERM...DVD
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Young
MARINE...IG3
FIRE WEATHER...DVD
HYDROLOGY...IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:57 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton4 days

Nearby

Small Craft Advisories in Florida, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.